Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 59, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 3, 2000, 2:39 PM MDT for Curry County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2000, 2:39 PM MDT (20:39 UTC)
- Expired
- Jul 3, 2000, 3:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
County Curry County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 032056 COR SVRABQ NMC009-032115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 247 PM MDT MON JUL 3 2000 ...CORRECTED FOR PROPER COUNTY AND LOCAT ION OF STORM NEAR SAN JON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 315 PM MDT * AT 241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF SAN JON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL EASTERN QUAY COUNTY SEVERE THUNDERSTORMS CAN PRODUCE MORE THAN AN INCH OF RAIN IN A MATTER OF MINUTES. THIS HEAVY RAINFALL CAN PRODUCE FLASH FLOODING IN ARROYOS AND SMALL STREAMS. STAY OF ARROYOS AND LOW LYING AREAS! SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH CAN CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:26 AM MDT, 10 hours 13 minutes earlier.
Area forecast discussion, Jul 3, 4:26 AM MDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 426 AM MDT MON JUL 3 2000 A BAND OF SHOWERS HAS REDEVELOPED EARLY THIS MORNING ALONG A SURFACE TROF WHICH WAS JUST EAST OF THE CONTINENTAL DIVIDE. WILL MENTION A FEW AM SHOWERS FOR THE NORTHERN MOUNTAINS AND RIO GRANDE VALLEY WITH THIS FEATURE. UPPER TROF EXTENDING FROM WESTERN CANADA TO SOCAL WILL SHIFT EASTWARD TODAY. THIS BRINGS A MORE OF A WESTERLY STEERING FLOW ACROSS THE FA DURING THE PERIOD. SHORT WAVE ENERGY EJECTING FROM THIS TROF HAS BEGUN TO WEAR DOWN/SHIFT EAST 5H RIDGE THAT HAS BEEN OVER THE STATE. RESULTING WRLY FLOW WILL REDUCE LOW LEVEL MOISTURE ESPECIALLY OVER THE WEST THRU THE PERIOD. AS A RESULT EXPECT SOME ISOLD DIURNAL CONVECTION BETWEEN THE CONTINENTAL DIVIDE AND THE CENTRAL MTNS. POPS NEARLY NIL WEST OF THE DIVIDE. ATMOSPHERE REMAINS A LITTLE MORE UNSTABLE FROM THE CENTRAL MOUNTAINS TO THE NORTHEAST AND WILL MAINTAIN SCT POPS FOR THIS AREA. DURING THE EXTENDED PERIOD 5H RIDGE REBUILDS OVER NM. WARMING ALOFT FOR THE MOST PART WILL KEEP A LID ON ANY CONVECTIVE DEVELOPMENT...WITH JUST A SLIGHT CHANCE OF AFTERNOON AND EVENING TSTMS MAINLY OVER THE MOUNTAINS.8 44 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:15 PM MDT | Tornado Warning | ABQ | Quay | 30 min |
| Jul 3, 3:23 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 52 min |
| Jul 3, 4:00 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Union | 60 min |
| Jul 3, 5:17 PM MDT | Flash Flood Warning | ABQ | Curry | 118 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.